Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2014, 6:53 AM CDT for Giles County, Lawrence County, Marshall County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 6:53 AM CDT (11:53 UTC)
- Expired
- Jun 5, 2014, 7:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:10 AM CDT | TSTM WND DMG | Pulaski, TN | NUMEROUS TREES DOWN ALL ACROSS GILES COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS54 KOHX 051153
SVROHX
TNC055-099-117-051230-
/O.NEW.KOHX.SV.W.0051.140605T1153Z-140605T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
653 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 AM CDT
* AT 650 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
PULASKI...GOODSPRING...MINOR HILL...FRANKEWING...PROSPECT...ELKTON
AND ARDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3500 8728 3518 8746 3543 8714 3528 8672
3525 8674 3526 8682 3500 8683 3499 8684
TIME...MOT...LOC 1153Z 307DEG 34KT 3522 8716
$$
FORECASTER:07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:34 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 6:34 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 634 AM CDT THU JUN 5 2014 .UPDATE...FOR 12Z AVIATION FORECAST && .AVIATION... SURFACE FRONT DRAPED ACROSS SOUTHERN KENTUCKY EVIDENT IN MSAS SURFACE DEWPOINT FIELD. FRONT SHOULD SAG SOUTH A LITTLE DURING THE DAY BEFORE RETREATING TONIGHT. SHOWERS MOSTLY LIGHT CONTINUE TO DEVELOP NORTH OF SURFACE FRONT BUT MAIN AREA OF CONVECTION REMAINS OVER SOUTHWESTERN MIDDLE TENNESSEE WHERE HEAVY RAINS CONTINUE TO FALL IN A RATHER NARROW CORRIDOR FROM HUMPHREYS COUNTY DOWN THROUGH MARSHALL COUNTY. COMPLEX BEGINNING TO SHOW SOME SIGNS OF PULLING OUT BUT LATEST IR LOOP STILL SHOWING COLDER TOPS WESTERN MIDDLE TENNESSEE. LOOK FOR MVFR CONDITIONS THIS MORNING AT AVIATION TERMINALS DUE TO FOG AND OR LOW CEILINGS. KEPT VICINITY SHOWERS IN FORECAST THROUGH THE MORNING WITH VICINITY THUNDERSTORMS LATER THIS AFTERNOON. COMPLEX CURRENTLY OVER KANSAS WILL LIKELY MOVE THIS WAY AS WE GO THROUGH THE DAY AND INTO WESTERN MIDDLE TENNESSEE BY LATE AFTERNOON WITH A DAMAGING WIND THREAT TO SOUTHWEST MIDDLE TENNESSEE BY 23Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 5, 5:06 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 506 AM CDT THU JUN 5 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 506 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHWEST MIDDLE TENNESSEE...GENERALLY SOUTH OF A LINE FROM WAVERLY TO SHELBYVILLE. THE MAIN THREAT WILL BE DAMAGING WINDS...HOWEVER SHOWERS AND THUNDERSTORMS MAY PRODUCE ENOUGH RAINFALL FOR LOCALIZED FLOODING IN POOR DRAINAGE OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY DURING THE AFTERNOON AND EVENING HOURS. WHILE DIURNALLY DRIVEN THUNDERSTORMS WILL BE POSSIBLE...THUNDERSTORM COMPLEXES MAY DEVELOP UPSTREAM AND MOVE INTO MIDDLE TENNESSEE. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE MID-STATE AREA WILL BE DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN BOYD 01
In the hours before
Special weather statement, Jun 5, 3:46 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT THU JUN 5 2014
TNZ056>058-050930-
HICKMAN-LEWIS-PERRY-
346 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND PERRY
COUNTIES...
AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTHEAST OF PARSONS...MOVING
SOUTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LOBELVILLE...PLEASANTVILLE...
KIMMINS AND HOHENWALD.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3576 8799 3583 8798 3585 8796 3584 8794
3584 8792 3580 8785 3582 8784 3584 8780
3567 8742 3545 8761 3573 8803
27Special weather statement, Jun 5, 3:51 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 AM CDT THU JUN 5 2014
TNZ057-058-060-050930-
HICKMAN-LEWIS-MAURY-
351 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND MAURY
COUNTIES...
AT 348 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...WILLIAMSPORT...
HAMPSHIRE AND MOUNT PLEASANT.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3570 8756 3584 8741 3559 8693 3545 8715
3544 8727
27Special weather statement, Jun 5, 4:15 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CDT THU JUN 5 2014
TNZ058-060-061-094-095-051000-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-
415 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...
MARSHALL AND MAURY COUNTIES...
AT 411 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUMMERTOWN...MOVING SOUTHEAST AT 40 MPH.
PEOPLE IN AND AROUND SUMMERTOWN AND LYNNVILLE SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3545 8761 3562 8747 3563 8740 3541 8684
3512 8712
07Special weather statement, Jun 5, 5:02 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT THU JUN 5 2014
TNZ058-060-094-095-051045-
GILES-LAWRENCE-LEWIS-MAURY-
502 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS AND
MAURY COUNTIES...
AT 500 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUMMERTOWN...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SUMMERTOWN...HENRYVILLE...
ETHRIDGE...LAWRENCEBURG...GOODSPRING AND PULASKI.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3526 8758 3530 8758 3555 8738 3530 8690
3499 8714
07Special weather statement, Jun 5, 5:18 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT THU JUN 5 2014
TNZ061-095-051045-
GILES-MARSHALL-
518 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES AND MARSHALL COUNTIES...
AT 515 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF PULASKI...MOVING
SOUTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CORNERSVILLE AND FRANKEWING.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3500 8714 3540 8683 3536 8659 3532 8661
3531 8668 3525 8674 3526 8682 3499 8683
07Special weather statement, Jun 5, 6:27 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
627 AM CDT THU JUN 5 2014
TNZ060-061-094-095-051230-
GILES-LAWRENCE-MARSHALL-MAURY-
627 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...MARSHALL AND
MAURY COUNTIES...
AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ETHRIDGE...LAWRENCEBURG...
GOODSPRING...PULASKI...FRANKEWING...ELKTON AND ARDMORE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3499 8719 3500 8728 3527 8758 3533 8758
3547 8725 3529 8670 3525 8674 3526 8682
3500 8683 3499 8684
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:15 PM CDT | Special Weather Statement | OHX | Clay | 30 min |
| Jun 4, 10:05 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 4, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 49 min |
| Jun 4, 10:32 PM CDT | Special Weather Statement | OHX | Macon | 28 min |
| Jun 4, 10:55 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 35 min |
| Jun 4, 11:09 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 36 min |
| Jun 5, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jun 5, 12:31 AM CDT | Special Weather Statement | OHX | Hickman | 29 min |
| Jun 5, 12:55 AM CDT | Special Weather Statement | OHX | Robertson | 50 min |
| Jun 5, 1:03 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 42 min |
| Jun 5, 1:42 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall, Rutherford | 33 min |
| Jun 5, 1:54 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 36 min |
| Jun 5, 2:19 AM CDT | Special Weather Statement | OHX | Hickman, Humphreys | 41 min |
| Jun 5, 2:25 AM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jun 5, 2:30 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 15 min |
| Jun 5, 3:01 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys | 3 hr |
| Jun 5, 3:14 AM CDT | Special Weather Statement | OHX | Grundy | 31 min |
| Jun 5, 3:31 AM CDT | Special Weather Statement | OHX | Hickman | 29 min |
| Jun 5, 3:37 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys | 3 hr |
| Jun 5, 3:41 AM CDT | Special Weather Statement | OHX | Marshall | 34 min |
| Jun 5, 3:46 AM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 5, 3:51 AM CDT | Special Weather Statement | OHX | Maury | 39 min |
| Jun 5, 4:15 AM CDT | Special Weather Statement | OHX | Lewis | 45 min |
| Jun 5, 4:19 AM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Jun 5, 4:25 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 50 min |
| Jun 5, 4:48 AM CDT | Flash Flood Warning | OHX | Hickman, Perry | 3 hr |
| Jun 5, 5:02 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
| Jun 5, 5:18 AM CDT | Special Weather Statement | OHX | Giles | 27 min |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Dickson, Giles, Hickman, Humphreys, Lawrence, Lewis and 2 more | 5 hr |
| Jun 5, 6:27 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 63 min |
| Jun 5, 8:15 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 3 hr |
| Jun 5, 8:17 AM CDT | River Flood Warning | OHX | Perry | 35 hr |
| Jun 5, 8:20 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Perry, Wayne | 3 hr |
| Jun 5, 8:27 AM CDT | Special Weather Statement | OHX | Williamson | 48 min |
| Jun 5, 8:33 AM CDT | Special Weather Statement | OHX | Lewis | 42 min |
| Jun 5, 9:41 AM CDT | Special Weather Statement | OHX | Giles | 64 min |
| Jun 5, 10:01 AM CDT | Flash Flood Watch | OHX | Dickson, Giles, Hickman, Houston, Humphreys, Lawrence and 6 more | 30 hr |
| Jun 5, 11:03 AM CDT | Flash Flood Warning | OHX | Giles, Hickman, Humphreys, Lawrence, Lewis, Maury and 2 more | 8 hr |
| Jun 5, 1:57 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Perry, Wayne | 5 hr |
| Jun 5, 2:01 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 59 min |
| Jun 5, 2:38 PM CDT | River Flood Advisory | OHX | Giles | 34 hr |
| Jun 5, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 68 min |
| Jun 5, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 53 min |
| Jun 5, 3:30 PM CDT | River Flood Advisory | OHX | Hickman | 3 hr |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 5, 6:39 PM CDT | River Flood Warning | OHX | Hickman | 18 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.